MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H7493932800180
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter issue occurred.The 90% stenosed target lesion was located in the peripheral artery.The opticross 18 imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.During the procedure, specifically during pullback as imaging began, the ivus catheter kinked at the midshaft and wrapped around a non boston scientific guidewire.The physician removed both the ivus catheter and the wire from the patient intact.The procedure was completed with another of the same device.The patient fully recovered, and no complications were reported.
 
Event or Problem Description
It was reported that a catheter issue occurred.The 90% stenosed target lesion was located in the peripheral artery.The opticross 18 imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.During the procedure, specifically during pullback as imaging began, the ivus catheter kinked at the midshaft and wrapped around a non-boston scientific guidewire.The physician removed both the ivus catheter and the wire from the patient intact.The procedure was completed with another of the same device.The patient fully recovered, and no complications were reported.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed that the sheath assembly was kinked.Microscope inspection showed that the guidewire exit port and the distal section of the tip were in good condition.A test guidewire was inserted, and there was no indication of resistance when tracking the guidewire into the catheter.

Brand Name
OPTICROSS 18
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24192298
Report Number2124215-2026-04776
Device Sequence Number8064710
Product Code OBJ
UDI-Device Identifier08714729904366
UDI-Public(01)08714729904366(17)271119(10)37999421
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493932800180
Device Catalogue NumberH7493932800180
Device Lot Number0037999421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HI-TORQUE SPARTACORE PERIPHERAL GUIDE WIRE.; HI-TORQUE SPARTACORE PERIPHERAL GUIDE WIRE.
Patient SexUnknown